Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 74, NWS Wilmington, NC

June 26, 1995Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 26, 1995, 4:10 PM EDT for Robeson County, North Carolina. It was in force for 65 min.

The area

The counties it named.

The facts

Issued
Jun 26, 1995, 4:10 PM EDT (20:10 UTC)
Expired
Jun 26, 1995, 5:15 PM EDT
In force
65 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Robeson County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 1995-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 1995-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILM 262009 RRA
SVRILM
NCC155-262115-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
410 PM EDT MON JUN 26 1995
 
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  515 PM EDT
FOR EVERYONE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST NORTH CAROLINA
 
   ...ROBESON COUNTY
 
AT 405 PM EDT A SEVERE THUNDERSTORM WAS JUST WEST OF MAXTON MOVING
SOUTHEAST AT 15 MILES AN HOUR. THE STORM WILL MOVE THROUGH MAXTON
IMMEDIATELY AND THEN MOVE INTO PEMBROKE BY 445 PM.
 
AT 405 PM EDT THE STORM PRODUCED A WIND GUST OF 59 MILES AN HOUR AT THE
LAURINBURG-MAXTON AIRPORT.
 
PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND
DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR
WITH ANY THUNDERSTORM.
 
SQI
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:59 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 26, 2:59 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
259 PM EDT MON JUN 26 1995

RAH: AGREE WITH MHX ABT UPPING POPS FOR THIS EVE. ACTIVITY CONT TO
DEVELOP ACROSS AREA THIS EVE. WHAT DO THINK ABT MENTIONING LOCALLY HVY
RAINS AS WELL? WITH HI PW/S THIS IS DEFINITE POSSIBILITY. REST OF FCST
FOR TON LUKS OK.

CAE: ACITIVITY BECOMING WIDESPREAD ACROSS AREA. MAY WANT TO GO WITH GUD
CHC OR EVEN LIKELY FOR THIS EVENING TAPERING OFF TO CHC AFT SUNSET.
ALSO MAY WNT TO MENTION LCLY HVY RAINS AS WELL. REST OF FCST FOR TON
LUKS OK.

S/WV SEEN ON 12Z UPR AIR ANALYSIS RESPONSIBLE FOR TRW THIS AFTN AND
THIS WL LIKELY CONT INTO THE EVE UNTIL LOSS OF HEATING. ACTIVITY MORE
WIDESPREAD OVER SC PORTION OF CWA AT THIS TIME SO POSSIBLE HIER POPS
THERE THIS EVE THAN IN NC. LCL HVY RAINS A POSSIBILITY THIS EVE AND
TMRW AS THETA-E RDG REMAINS OVER AREA ALONG WITH HI PW/S. TMRW LUKS LIKE
ANOTHER DAY OF SCTD TRW BUT MODELS HVE BEEN CONSISTENT OVER LAST 3 RUNS
OF SPREADING NVA OVER AREA SO MAYBE NOT AS WIDE SPREAD TMRW. NGM WNTS TO
BRING BACKDOOR CD FNT DOWN THE COAST AND INTO SC BY TUE NIGHT. IF FNT
DOES MAKE IT THIS FAR SOUTH ON TUE IT CULD BECOME THE FOCUSING
MECHANISM FOR TRW TO FORM ALONG. GRIDDED DATA INDICATED BEST MOISTURE
CONVERGENCE TMRW ALONG THE FNT.

IRELAND

Nearby

Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.